Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Ever Had a Seizure? Please Share Your Experience.
#21
(04-12-2017, 04:24 AM)Raven Wrote: We are all Brothers and Sisters here. In one way or another, we are all here as a result of a common cause. We seek relief from chronic medical conditions. We suffer from chronic conditions... pain, anxiety, insomnia, and many other conditions which diminish our quality of life. We all seek a solution, and we all desire to live life as best we can, and for as long as we can.

As a demographic group, it is my sense that we, collectively, are at a higher risk for experiencing seizures. Whether you have chosen to withdrawal from your medication, whether your withdrawal has been forced upon you due to financial reasons, whether your medication has been unavailable for an extended period of time due to service interruptions, or whether you have just been careless in stocking a sufficient supply of your med., all of the above may lead to seizures as the normal administration of the medication you are taking is interrupted.

If you have experienced a seizure due to prescription drug use. Then your experience is of critical importance to us all. It may help us to seek aid in time to avoid life threatening conditions. Your experience may help us to learn when such an event is totally beyond our control, and if there are, in fact, meds that we should keep on-hand in order to avoid medical complications or even death due to seizures. My sense is that everyone here on the forum should learn from the experiences of others and that, if possible, develop a plan of action so that you can be prepared for this type of potentially life threatening event.

I look forward to your comments.

Thanks.
Raven

I think that this is a very important topic for many reasons, especially for people trying to come off of prescription or even non prescribed drugs. I have had a seizure for trying to cold turkey from methadone and benzodiazepines at the same time. It can happen with most drugs when taken for a long time span since the rebound anxiety and nervous system gets triggered. Yes cold turkey can be safe but I think especially when it comes to anything that interacts with the GABA-A and GABA-B receptors are the most dangerous when it comes to seizures, like alcohol and benzos. Always best to taper in that case, or be in a controlled environment/detox center. IMO.
Reply
#22
My seizure (the first I've ever experienced) is still so recent, less than two months ago, that details are still coming back to me on an almost daily basis.

In brief, my psychiatrist of fifteen years had some sort of change of heart regarding prescribing benz@s, he even sent a notice out via mail to all of his patients indicating that SSRI's and Gabapentin were all he would be prescribing in the future.  I received that letter a week or so before my next appointment was due, and kept the appointment in order to inquire as to whether he would be willing to taper me from the 3mg @lpr@zol@m (1mg, 3x/day) using the Ashton method or even just a simple slow reduction of the alp dosage over three months or so.

He flatly refused.  I was furious, as I knew the dangers of attempting a "cold turkey" disuse of alp, given it is short acting and leaves the system pretty quickly, and the dosage he had me on for fifteen years was certainly high enough to cause all sorts of nasty side effects.  I left his office still furious, but not displaying it (I will no doubt need to have my records transferred from him to a new doctor when I have insurance once again, and life has taught me that burning bridges is unwise in any event).

It took less than two weeks for my system to go haywire.  As with most seizure victims I have no memory of the event at all, one moment I was sinking a new mailbox post in my front yard, and the next I awoke in an ambulance with an EMT asking me a barrage of questions.  My face, wrist, and chest hurt terribly, both the EMT and I were worried I'd had a heart attack or stroke, but my next door neighbor told me that she'd seen the entire episode from her driveway, where she was buckling her grandchildren into the car.  Apparently I struck my right arm violently with my left hand, beat my chest like Tarzan of the apes, then pitched face forward into the street (a cul de sac, thank goodness, not the main road), breaking my nose, my wrist, and a few ribs.  The road rash was so bad I might have fallen off of a rice burner at 120mph.

I was kept in the hospital for observation for three nights and three days, and here is the real kicker: Even though I explained to the attending neurologist that my psychiatrist had cut me abruptly off from a larger than average dosage of alp (tolerance builds up over the years, as we all know) and refused to help me taper with a longer acting med in the same class, he (the neurologist) wrote it up as a "seizure, cause unknown", and reported the seizure to the DMV, suspending my driver's license for 6 months.

I live in terror every day that another seizure will manifest, I get those awful "zaps" in my brain almost every day, and I have episodes of being unable to balance while I walk, as well as truly frightening near blackouts when I stand up too quickly from a chair.  Living alone doesn't help, of course, and my children (all long grown and gone, with children of their own) live too far away to check on me by anything but phone.

I have three measly 10mg v@lium stashed away for emergencies (panic attacks), but my GAD is worse than it was before I ever started therapy or treatment, and of course as a member of the "funemployed", with no health insurance, I'm left with no other option than to order from an IOP.  I despair of the long wait to receive from overseas operations, but I fully understand the forum's rules concerning access to vendors who can deliver more quickly, so I'll just continue with my five posts per day until I'm able to see what other options I have.

In short, I would recommend none of the following:

1) Quitting benz@s (or SSRIs) "cold turkey"
2) Neglecting to maintain a month's supply of the medications you need in case of emergency
3) Having seizures
A tree is known by its fruit; a man by his deeds. A good deed is never lost; he who sows courtesy reaps friendship, and he who plants kindness gathers love.

-- Saint Basil








Reply
#23
OldBoy the hospital doctor not looking into your history and then causing you to get suspended lic. for 6 months is just wrong.
they could have really helped you but chose to pass it along sounds like.

Thanks for telling ur story.
Good luck


1. Its compulsory for each newly registered member to introduce self in the Welcome Normal Threads click this, Welcome Center section.  Use “Post A Thread” Button, K.
Reply
#24
By the sound of things this seizure has been caused by your doc stopping your @lps abruptly, just the shoddy/shitty way you have been treated by healthcare pros sounds like you might have a case for suing them for causing a severe negative impact on your health, just an idea for the future when hopefully you may have found a sympathetic doc willing to prescribe and help you taper off the @lps.
Its about time some of these docs were brought to book legally for causing so much suffering when it could have been easily avoided.
Reply
#25
Yes a few times. If you see someone having a seizure, do NOT try to physically intervene in any way. Clear any obstructions near the person having a seizure to ensure they don't injure themselves, call the emergency services immediately and follow any instructions they give you whilst you're waiting for the paramedics to arrive. My friend tried to wake me up during one seizure and it was utterly terrifying...my brain was just not working whatsoever so I had no idea who he was, who I was, and where I was, what was happening...all I knew was I could barely breathe, my heart beat was thudding so loudly it was in my ears and I felt pure fear coasting through my veins.

I have no-one to blame but myself, I was coming off benzos from a prolonged high-dose. This was over a year ago now and I wouldn't wish any form of seizures on my worst enemy. Thankfully in a much better place now.

Please stay safe and ALWAYS taper if you're using benzos for long periods of time.
Reply
#26
Hi Raven
I have had seizure's throughout my life. They were able to be controlled for period's of time (sometimes years) and then were off and running again. I had my first one at age 2. They say that I often had "fits" as a baby and they didn't know what to make of it. They attributed it to the fact that I had rheumatic fever at 6 months old. My mother's side of the family have very bad neurological symptom's, such as narcolepsy, REM sleep disorder, sleep paralysis, night terrors, brain zaps, and the like. I inherited most of that and sometimes it's hard to diagnose a cause for seizure with all that other stuff going on. I was on Depakote for years and it worked marginally well. Finally met a doc who wasn't a benzophobe and was switched to c-pam 12 years ago. Have been maintained on that ever since and am enjoying my longest stretch without a seizure. What a joy it is to have more confidence, particularly out in public. Who would think that good ol' c-pam was the missing ingredient through all the years that I suffered.  Have a great day.   RM
Reply


Forum Jump:


Users browsing this thread: 1 Guest(s)